U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

is there a relationship between long-term use of nicotine chewing gum and venous stasis in the feet?

3 doctor answers9 doctors weighed in
Dr. Oliver Aalami
Vascular Surgery 23 years experience
No: Extremely unlikely. Interesting nicotine/smoking doesn't affect the valves in veins- it is, however, a risk factor for blood clot formation. Smoking definitely causes arterial vascular disease.
Dr. Ted King
A Verified Doctor answered
A US doctor answered Learn more
Not likely: Nicotine is what makes smoking addictive and helps you to get coronary and peripheral arterial disease. Nicotine has little effect in causing chronic venous sufficiency (stasis). Unfortunately the nicotine in the chewing gum can also be addictive and it is good to get off of it but stopping it won't improve your venous stasis. If you have venous stasis, your should see a vein specialist.
Dr. Bruce Mulder
Dentistry 44 years experience
Yes: Nicotine causes hypertension & often leads to peripheral vasoconstriction with constant use. You may experience cold feet & hands due to decreased circulation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jan 9, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.